Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 21, 2007, 8:38 PM CDT for Donley County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 8:38 PM CDT (01:38 UTC)
- Expired
- Mar 21, 2007, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Donley County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:40 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 21, 6:40 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT WED MAR 21 2007 .AVIATION... SFC DRYLINE WILL RETROGRADE THIS EVENING AND TNGT ALONG WITH AN INCREASE IN MID AND HIGH LVL CLOUDS. FEW SPRINKLES AND ISOLD TSTMS SHOULD DIMINISH BY MID EVENING. EXPECT STRONG UPPER LOW TO BEGIN INFLUENCING WX CONDITIONS AT ALL TAF SITES LATER THU...WITH PRECIP THREAT INCREASING FROM THE S. COULD BE LOW CLOUD DVLPMT LEADING TO MVFR CIGS LATE TNGT BUT CONFIDENCE LOW AT THIS POINT TO INSERT IN TAFS. WILL CONTINUE TO MONITOR. ANDRADE && .PREV DISCUSSION... /ISSUED 315 PM CDT WED MAR 21 2007/ DISCUSSION... DRYLINE OVER FAR EASTERN TX PNHDL AT THIS TIME. WILL KEEP SLIGT CHC POPS GOING TNGT AS POTENT LEAD SHORTWAVE MAY CAUSE INSTBY TO BE RELEASED. SLY LOW-LVL WINDS TNGT BRING RICHER MSTR INTO FCST AREA...AND MID-LVL MSTR AND INSTBY INCREASE AS WELL...HELPING TO SET STAGE FOR TSTMS AS SERIES OF SHORTWAVES ARE EJECTED FROM DEEPENING H5 LOW OVER SWRN U.S. HAVE BOOSTED POPS THU THRU FRI NGT SLGTLY...GOING SLGTLY ABOVE MOS POPS. EXPECT FRI NGT TO BE PERIOD OF MOST RAIN AND TSTMS...AS DIFFLUENT UPR FLOW PASSES OVER RICH MSTR PLUME. BY SAT...H5 LOW PASSES TO NW OF FCST AREA...WITH SW FLOW ALOFT BEING MUCH LESS DIFFLUENT...AND SFC BNDRY EXPECTED TO BE SHIFTED INTO ERN ZONES. POPS REMAIN IN FCST THRU SAT NGT. BY SUN...MSTR EXPECTED TO BE SHUNTED EAST OF FCST AREA. HAVE STAYED CLOSE TO MOS TEMPS. HAVE INCREASED QPF...FOLLOWING PATTERN SUGGESTED BY HPC...BUT LOWERING THE MAXIMUM AMOUNTS. STILL...LOOKING FOR WIDESPREAD RAIN TOTALS AROUND 2 INCHES FOR TUE THRU SAT NGT. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Mar 21, 1:00 PM CDT, 7 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED MAR 21 2007 OKZ001>003-TXZ001>020-221000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND THIS EVENING ALONG A DRY LINE. A CAPPING INVERSION MAY PREVENT THUNDERSTORM DEVELOPMENT BUT WIND PROFILES SUGGEST THE POSSIBILITY OF SUPERCELLS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. DRY AIR IN THE WESTERN AND CENTRAL PANHANDLES WILL COMBINE WITH BREEZY CONDITIONS...RESULTING IN ELEVATED FIRE DANGER THROUGH THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THURSDAY THROUGH SATURDAY NIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. OTHERWISE... SPOTTERS AND EMERGENCY MANAGEMENT GROUPS ARE ENCOURAGED TO MONITOR FORECASTS AND SUBSEQUENT OUTLOOKS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. GARCIA
In the hours before
Special weather statement, Mar 21, 8:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT WED MAR 21 2007 TXZ019-220200- DONLEY TX- 829 PM CDT WED MAR 21 2007 ...STRONG THUNDERSTORM IN DONLEY COUNTY... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.